NWS Melbourne, FL wrote its last area forecast discussion before the first event at Nov 16, 3:38 PM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 16, 3:38 PM EST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
338 PM EST Thu Nov 16 2023
...New MARINE, AVIATION, HYDROLOGY...
.DISCUSSION...
...Wind Advisory in Effect Through 4AM For the Coast Due to Gusty
Winds...
...Gale Warnings in Effect for the Atlantic Waters Through 4 AM
Tonight...
...Minor to Moderate Beach Erosion and Coastal Flooding Possible
Around the High Tide Cycles...
...Dangerous Surf Conditions Continue...
Rest of Today-Tonight...Uncertainty remains in the forecast this
afternoon, as model continue to differ on the eventual track of the
gale-force surface low that remains off of the southeast Florida
coast mid-afternoon. The GFS remains the slower solution, with a
track closer to the coast, as it is forecasting the gale to sweep
underneath the mid to upper level trough before ejecting out into
the Atlantic. The 12Z run of the ECMWF is delayed, while the 0Z run
remains the quicker and farther eastward of the models this forecast
cycle. This has made for a challenging forecast, as a track closer
to the coast would bring increased impacts to the local area, while
a track farther offshore would lead to less impacts.
For this forecast cycle, have leaned more towards the GFS solution,
which suggests strong winds this evening over the local Atlantic
waters, especially offshore from the Brevard Coast, as the low is
enveloped by the upper level trough. The Wind Advisory remains in
effect through 4AM, when the low is expected to finally pull away
from the area and winds begin to decrease. Will need to continue to
monitor the threat for stronger winds, with the GFS suggesting 925mb
winds of 30-40kts for the Space and Volusia County coasts this
evening. Should these winds reach the surface, another High Wind
Warning cannot be ruled out. For now, have easterly winds 20-30mph
along the coast, with gusts up to 40mph this evening, decreasing
through the overnight hours while veering north-northeasterly.
Heavy rainfall will also remain a threat into tonight, with areas
from around Melbourne northward reporting 1-3" of rainfall so far
today. High PWATs of 1.8-2" will linger over the area into late
tonight, which, combined with upper level divergence and convergence
along the coast from the approaching low, will help to support
continued widespread coverage of showers. The heaviest rainfall
threat looks to be along the coast, especially from the Space Coast
northward, where training bands could produce 2-4" with locally
higher amounts of 6+". The Flood Watch has been extended through 4AM
and covers all of the coastal counties. Should rainfall amounts be
realized, expect low-lying and poor drainage flooding. Remember,
flooding can be hard to spot during the day, but impossible to spot
at night. Turn around, don't drown! A few lightning storms also
cannot be ruled out and could enhance already occurring strong wind
gusts up to 50-55mph.
Many hazards continue at area beaches, with large breaking waves of
6-9 ft in the surf zone. These waves will combine with high tides to
produce minor to moderate coastal flooding/erosion. There will also
be a HIGH risk of numerous, strong, life-threatening rip currents.
Entering the dangerous surf is strongly discouraged! In addition, a
Coastal Flood Advisory and High Surf Advisory remain in place for
the entire east central Florida coast.
Deep moisture, high cloud cover, and precipitation will keep
overnight lows in the mid to upper 60s.
Friday...The timing of the departure of the low pressure differs
depending on which model you believe. The GFS remains slower,
keeping the low off of the Florida east coast into Friday afternoon,
while the ECMWF (while old) suggested that the storm would be well
offshore by Friday morning. The NAM remains somewhere in between.
Thus, the forecast challenges persist into tomorrow. However, two
things they can all agree on is that winds will shift northerly and
decrease and that rain chances will diminish through the day. Have
continued to trend closer to the GFS solution, with breezy winds
along the coast during the morning hours diminishing into the
afternoon. Likewise, have PoPs 20-30% continuing for areas north of
Melbourne and generally east of Orlando through early afternoon,
with a slight chance of showers lingering into the late afternoon,
as PWATs up to 1.5" rotate around the northern portion of the
departing low. While we will be drying through the day, higher
moisture will continue to lead to humid conditions. Highs will warm
slightly as cloud cover begins to decrease, reaching the upper 70s
to lower 80s.
Saturday-Sunday...A broad, weak mid-level trough will sweep across
the southeastern US Saturday into Sunday, with a reinforcing frontal
boundary at the surface moving southward across the peninsula.
Behind the boundary, an area of high pressure will build across the
southeast US, with a drier air mass filtering into east central
Florida from the north. Little to no rain is expected with the
reinforcing boundary, so PoPs remain below 10% this weekend across
east central Florida. An isolated shower or two will be possible
across the offshore Atlantic waters on Saturday, but elsewhere will
remain mostly dry. Northwesterly winds on Saturday will slowly veer
to out of the northeast on Sunday, generally staying between 5 to 10
mph during the day and around 5 mph during the overnight hours.
Lingering moisture will result in some partly cloudy skies early
Saturday, but as the drier air moves into the area, skies will
gradually clear, becoming mostly sunny late Saturday afternoon into
Sunday. Additionally, temperatures will remain near to slightly
above normal this weekend with afternoon highs in the upper 70s to
low 80s and overnight lows in the mid 50s to mid 60s.
Monday-Thursday...Mid-level ridging will build at the start of the
work week, with dry conditions persisting through Tuesday as the
surface high remains in place across the southeastern US. The high
will then get kicked eastward as a mid-level trough strengthens and
moves southeastward toward the peninsula. At the surface, a cold
front will begin to approach east central Florida on Wednesday, with
current global models showing the front eventually stalling out
across the peninsula on Thursday. The NBM has finally trended toward
the global models and is in better agreement with them on Wednesday.
Kept NBM PoPs in the long term forecast for now, generally in the 20-
30 percent range on Wednesday, but increases in PoPs could be
possible as time draws closer. There are slight differences with the
stalled boundary on Thursday in the global models, with the Euro
showing the stalled boundary further south than the GFS. As a
result, the NBM does not currently have mentionable PoPs on
Thursday, but would not be surprised if PoPs increase with the next
run if the global models come into better agreement on where the
boundary stalls.
The work week will start out warm, with afternoon highs on Monday
and Tuesday in the low to mid 80s. As the cold front approaches the
area on Wednesday, temperatures will begin to cool slightly, with
afternoon highs on Wednesday in the mid 70s to low 80s and then in
the upper 60s to mid 70s on Thursday. Overnight lows will follow a
similar cooling trend through the week, with lows in the 60s Monday
and Tuesday nights falling into the 50s to low 60s on Wednesday and
Thursday nights.
&&
.MARINE...
Issued at 325 PM EST Thu Nov 16 2023
Rest of Today-Friday...The gale-force low off of the southeast
Florida coast this afternoon will drift north-northeastward into
this evening, bringing continued dangerous boating conditions
through the overnight hours. Easterly winds 25-35kts, with gusts
up to 45kts, expected into late tonight, before the low begins to
pull away from the coast Friday. Will need to monitor the threat
for winds above 45kts this evening, should higher winds above the
surface materialize and mix down to the surface. The Gale Warning
has been extended through 4AM for all of the Atlantic zones. Seas
up to 10-16ft. High coverage of showers persisting through
tonight, with a few embedded lightning storms possible.
The low will pull away from the local area on Friday, with winds
decreasing through the morning hours while veering northerly.
Winds up to 15-20kts could linger north of the Cape, otherwise
winds around 15kts. Seas, however, will remain hazardous, at up to
8-10ft late Friday afternoon. Small Craft Advisories will replace
the Gale Warnings at 4AM. Though coverage of showers will decrease
through the period, a few showers could linger through the day.
Saturday-Tuesday...Boating conditions will continue to gradually
recover through this weekend. Northwest winds on Saturday will
gradually veer, becoming northeasterly Sunday, southeasterly Monday,
and finally southerly on Tuesday. Wind speeds will remain between 10
to 20 knots through the period. Seas 6 to 9 feet on Saturday will
subside to 3 to 6 feet on Sunday, and will remain between 3 to 5
feet through Tuesday. An area of high pressure will remain in place
across the southeastern US this weekend into early next week,
keeping conditions mostly dry across the local Atlantic waters. A
few isolated showers cannot be fully ruled out, but will likely
remain confined to the offshore waters.
&&
.AVIATION...
(18Z TAFS)
Issued at 325 PM EST Thu Nov 16 2023
Predominant IFR/MVFR cigs will largely continue as low pressure off
the southeast FL coast lifts north to northeast tonight, with
steadily improving conditions into the day on Friday as low shifts
farther northeast and away from the area. Additionally, bands of
rain will continue to develop and push onshore producing IFR/MVFR
visibilities through tonight, with locally heavy to excessive
rainfall still possible along the coast this evening and overnight.
Easterly winds will generally range around 15 knots with gusts to 25
knots inland and around 20 knots with gusts to 30-35 knots along the
coast through this afternoon and evening. Winds start to gradually
decrease late tonight, especially inland, as they veer toward the
N/NE and eventually N/NW tomorrow as low east of the area continues
to pull away from region.
&&
.HYDROLOGY...
Issued at 325 PM EST Thu Nov 16 2023
The St. Johns River at Astor is forecast to gradually rise while
remaining in Minor Flood Stage through this weekend. Locally heavy
rainfall over the basin through this evening, breezy
east/northeast winds becoming northerly late this week, and high
astronomical tides will all contribute to the slight rise in the
river level.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 76 63 77 / 70 30 0 0
MCO 68 79 64 79 / 70 20 0 0
MLB 69 80 64 79 / 70 30 0 0
VRB 69 81 66 80 / 60 20 10 10
LEE 66 79 63 78 / 60 10 0 0
SFB 67 79 64 79 / 70 20 0 0
ORL 68 80 65 79 / 70 20 0 0
FPR 69 81 65 80 / 50 20 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 4 AM EST Friday for FLZ141-154-159-
164-347-447-647-747.
Flood Watch through late tonight for FLZ141-154-159-164-247-254-
259-264-347-447-547-647-747.
High Surf Advisory until 4 PM EST Friday for FLZ141-154-159-164-
347-447-647-747.
Wind Advisory until 4 AM EST Friday for FLZ141-154-159-164-347-
447-647-747.
AM...Gale Warning until 4 AM EST Friday for AMZ550-552-555-570-572-
575.
Small Craft Advisory from 4 AM Friday to 10 AM EST Saturday for
AMZ550-552-555-570-572-575.
&&
SHORT TERM...Leahy
LONG TERM....Tollefsen
AVIATION...WeitlichHazardous weather outlook, Nov 16, 7:50 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
750 PM EST Thu Nov 16 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-171000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
750 PM EST Thu Nov 16 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT.
.THUNDERSTORM IMPACT...
Isolated lightning storms are possible, mainly over the Atlantic
waters and the coast overnight. Any storms will be capable of
occasional cloud to ground lightning and torrential downpours.
Gusts in some squalls could approach 45 mph.
.FLOOD IMPACT...
Heavy rain will continue to be a threat overnight, mainly along
the Space Coast to Volusia County. Repeated rounds of showers
can produce rainfall amounts of 2 to 3 inches, and locally higher
amounts up to 6 inches.
Flooding of urban and poor drainage areas has become more likely
due to previous rains during this event, and a flood watch
continues for the coast into Friday. Do not drive your vehicle
into flood waters of unknown depth. Be especially cautious at
night when it is harder to recognize flooding.
.HIGH WIND IMPACT...
East to northeast winds 20 to 30 mph, with occasional higher
gusts are forecast into late tonight. Such winds can blow around
lightweight or unsecured objects. A Wind Advisory remains in
effect along the coast of east central Florida through early
Friday.
.COASTAL FLOOD IMPACT...
Windy onshore flow combined with high astronomical tides is
bringing dangerous conditions at the beaches, including large
breaking waves of 6 to 9 feet, rough surf, and wave runup to the
dune line or seawall near times of high tide, leading to minor to
moderate beach erosion and coastal flooding.
.RIP CURRENT IMPACT...
A High Risk of numerous, strong, life-threatening rip currents
continues at all central Florida Atlantic beaches. Entering this
rough, dangerous surf is highly discouraged.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms capable of gusty winds to 40 to 50
knots will be possible across the Intracoastal and Atlantic
waters, mainly south of Cape Canaveral.
.WIND AND SEA IMPACT...
Very hazardous boating conditions continue as a Gale Warning
remains in effect over all the waters overnight. Small craft
should remain in port!
.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to gradually rise
while remaining in Minor Flood Stage into early next week.
Locally heavy rainfall over the basin into this evening, breezy
east to northeast winds becoming northerly late this week, and
high astronomical tides will all contribute to the slight rise in
the river level.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Hazardous marine conditions will continue into at least Saturday,
even after winds diminish. The risk for numerous, strong, life-
threatening rip currents will remain Moderate to High through the
weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.
Pendergrast